| Model Number |
NSEAL545RH |
| Medical Device Problem Codes |
Material Separation (1562); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/01/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: p9aa2n.Additional information was requested and the following was obtained: did the electrode ceramic separate or break off? the ceramic broke off.Did the i blade get damaged or break off? the blade was bent back.Is the jaw damaged but not broken off? the bottom jaw was intact.Is the top jaw loose but not detached? the top jaw was bent and the ceramic covering was broken.Is the top jaw ptc material damaged? yes.Is the black ptc in the upper jaw detached? yes.Is the top jaw broken off the of the device? yes.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device and the manufacturing criteria were met prior to the release of this lot/batch.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported during a bariatric procedure the jaw broke.There were no patient consequences reported and there is no additional information.
Additional Manufacturer Narrative
(b)(4).Date sent: (b)(6) 2021.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the nseal545rh device was returned with the upper jaw detached and not returned.In addition, the top of the i-blade was fractured and lifted.Upon visual inspection, it was noted that the electrode and ceramic were returned with no apparent damage.Due to the condition of the device returned we were unable to investigated further the ptc detached as reported.The device was connected to the generator and it was recognized.Because the jaw was detached not all functional testing could be performed with the generator.A probable cause of the damage to the jaw and iblade could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.Please reference the instruction for use for more information: as part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.